Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 776, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 30, 2008, 4:03 PM CDT for Hughes County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2008, 4:03 PM CDT (21:03 UTC)
- Expired
- Jul 30, 2008, 4:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Hughes County, OK
The radar
The Norman radar (KTLX), 99 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:43 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 30, 3:43 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 343 PM CDT WED JUL 30 2008 .DISCUSSION... LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED AND WILL MOVE EAST THIS EVENING. HAVE SLIGHT CHANCE TO CHANCE POPS OVERNIGHT MAINLY ALONG AND EAST OF INTERSTATE 35. WITH FAIRLY LIGHT NEAR SURFACE WINDS AND AN AIRMASS CLOSE TO SATURATION...MAY SEE SOME AREAS OF FOG AND/OR LOW CLOUDS THU MORNING...ESPECIALLY EAST. HOWEVER...WINDS SHOULD BE STRONG ENOUGH TO PREVENT DENSE FOG DEVELOPMENT. BEYOND THU AM...THE RIDGE STRENGTHENS ONCE AGAIN WITH A BROAD H5 HIGH CENTERED OVER MOST OF THE SOUTHERN UNITED STATES. THIS WILL LIKELY MEAN A RETURN TO NEAR OR ABOVE TRIPLE DIGIT HIGHS THROUGH THE NEXT SEVERAL DAYS. POSSIBLE THAT AN EASTERLY WAVE COULD TEMPORARILY WEAKEN THE RIDGE SEVERAL DAYS OUT...BUT NOT ENOUGH CONFIDENCE TO MENTION IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 97 72 97 / 20 0 10 0 HOBART OK 71 101 73 102 / 10 0 0 0 WICHITA FALLS TX 74 101 75 101 / 10 0 10 10 GAGE OK 62 100 65 104 / 0 0 0 0 PONCA CITY OK 68 93 72 99 / 10 0 0 0 DURANT OK 74 95 73 97 / 30 10 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/03
Hazardous weather outlook, Jul 30, 11:45 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT WED JUL 30 2008
OKZ004>048-050>052-TXZ083>090-311300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT WED JUL 30 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AS A WEAK SURFACE BOUNDARY PUSHES INTO SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA. AN ASSOCIATED MID AND UPPER LEVEL TROUGH WILL
ALSO AID IN THUNDERSTORM DEVELOPMENT. WEAK TO MODERATE INSTABILITY
WILL DEVELOP AHEAD OF THE SURFACE BOUNDARY...BUT WIND SHEAR WILL
REMAIN RATHER WEAK. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL WHICH WILL SIGNIFICANTLY LIMIT VISIBILITIES.
STRONG GUSTY WINDS TO 45 MPH WILL ALSO BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA... 80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL RETURN THURSDAY INTO NEXT WEEK...WITH MANY
AREAS EXPECTED TO EXPERIENCE TRIPLE-DIGIT HIGH TEMPERATURES. YOU ARE
ENCOURAGED TO FOLLOW NECESSARY PRECAUTIONS TO MINIMIZE THE HEAT
IMPACTS ON YOUR HEALTH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM THURSDAY.
SIXIn the hours before
Special weather statement, Jul 30, 2:59 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 259 PM CDT WED JUL 30 2008 OKZ041-042-047-302030- MURRAY OK-JOHNSTON OK-PONTOTOC OK- 259 PM CDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...MURRAY AND PONTOTOC COUNTIES. AT 259 PM CDT...RADAR INDICATED WIDELY SCATTERED THUNDERSTORMS EXTENDING FROM ROFF TO EAST OF SULPHUR TO LAKE OF THE ARBUCKLES. THE STORMS WERE MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH WILL LIMIT VISIBILITIES TO BELOW 1 MILE AT TIMES. WIND GUSTS TO 45 MPH...AND OCCASIONAL LIGHTING CAN ALSO BE EXPECTED.
Special weather statement, Jul 30, 3:29 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 329 PM CDT WED JUL 30 2008 OKZ032-042-043-047-050-051-302100- LOVE OK-COAL OK-HUGHES OK-JOHNSTON OK-MARSHALL OK-PONTOTOC OK- 329 PM CDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...HUGHES...JOHNSTON... LOVE...MARSHALL AND PONTOTOC COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM GERTY TO 3 MILES SOUTH OF THACKERVILLE AT 329 PM CDT...MOVING EAST AT 16 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 24
Special weather statement, Jul 30, 4:02 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 402 PM CDT WED JUL 30 2008 OKZ050-051-302130- LOVE OK-MARSHALL OK- 402 PM CDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE AND MARSHALL COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHEAST OF OAKLAND TO 6 MILES SOUTHWEST OF WILLIS AT 402 PM CDT...MOVING EAST AT 16 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN LOVE AND MARSHALL COUNTIES... INCLUDING THE LAKE TEXOMA AREA... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 31 min |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 47 min |
| Jul 30, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 42 min |
| Jul 30, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 76 min |
| Jul 30, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.